MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; SILKSURFACE PLUS WITH QID

ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; SILKSURFACE PLUS WITH QID
Catalog Number RSF-450+Q
Medical Device Problem Codes Break (1069); Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Capsular Contracture (1761); Physical Asymmetry (4573)
Date of Event 01/15/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health.The instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: rotation: "anterior/posterior rotation, also called flipping, has been observed more frequently with cohesive gel implants.The flat base of the implant is positioned anteriorly, deforming the breast of the patient.Proper placement and pocket dissection reduce the risk of occurrence.Flipping can be treated with bimanual manipulation in the office and can be done repeatedly in recurrent cases.However, in some cases, revision surgery may be necessary to reduce pocket dimensions".Rupture: ¿breast implants can potentially remain intact for decades in the body, but all such devices will fail at some point.Breast implants rupture when the shell develops a tear or hole.Rupture can occur at any time after implantation, but it is most likely to occur; the longer the implant is in place.The following may cause implants to rupture: damage by surgical instruments, implant stress, and weakening during implantation, age and design of the implant, submuscular rather than sub-glandular location, the occurrence of post-operatory hematomas or seromas, folding or wrinkling of the implant shell, excessive force to the chest, trauma, compression during mammographic imaging, and severe capsular contracture¿.Capsular contracture: ¿capsular contracture occurs when the capsule tightens and squeezes the implant.This can cause the implant to turn rigid (from slightly firm to quite hard) and the firmest ones can cause varying degrees of discomfort, pain, and palpability.In addition to the firmness, capsular contracture can result in a deformed breast, visible surface wrinkling and/or displacement of the implant.Detection of breast cancer by mammography may also be a more difficult.Capsular contracture may be more common following infection, hematoma, and seroma, and the chance of it happening may increase over time.Capsular contracture is a risk factor for implant rupture, and it is the most common reason for reoperation in augmentation and reconstruction patients.Patients should also be advised that additional surgery might be needed in cases where pain and/or firmness are severe (baker grades iii or iv) and that capsular contracture may happen again after additional surgeries.Correction of capsular contracture may require surgical removal or release of the capsule, or removal and possible replacement of the implant itself¿.In addition, a review of the device history record was conducted, and it was concluded that there were no deviations in the manufacturing process of this device that would have caused or contributed to this incident.
 
Event or Problem Description
Brazil.Allegedly, the patient presented with persistent mastalgia and was diagnosed with baker grade iii capsular contracture.Breast ultrasound and mri findings indicated implant rotation and rupture.The affected side is unknown, and it is also unclear whether additional surgery was required.No further information was provided and the investigation remains in progress.

Brand Name
MOTIVA IMPLANTS
Common Device Name
SILKSURFACE PLUS WITH QID
Manufacturer (Section D)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela 20113
CS  20113
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela 20113
CS   20113
Manufacturer Contact
susana hidalgo
building b-25, coyol free zone
alajuela,alajuela 20113
CS   20113
8003554164
MDR Report Key24968383
Report Number3012883202-2026-02226
Device Sequence Number10455983
Product Code FTR
UDI-Device Identifier07445161002945
UDI-Public(01)07445161002945(11)210929(17)260929
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/29/2026
Device Catalogue NumberRSF-450+Q
Device Lot Number21091528
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2026
Initial Report FDA Received Date04/23/2026
Date Device Manufactured09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown